Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2001, 2:04 PM EDT for Bulloch County, Evans County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 1, 2001, 2:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bulloch County, GA, Evans County, GA
The radar
The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 011805 SVRCHS GAC031-109-011830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLOCH COUNTY IN SOUTHEAST GEORGIA. NORTHERN EVANS COUNTY IN SOUTHEAST GEORGIA. * UNTIL 230 PM EDT. * AT 204 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CLAXTON...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... REGISTER. NEVILS. DENMARK. GEORGIA SOUTHERN. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3224 8200 3215 8192 3235 8158 3251 8177 NNNN TJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:44 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 9:44 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 944 AM EDT SUN JUL 1 2001 SCT SHOWERS AND TSTMS ATTM ALONG COAST. 12Z CHS SOUNDING SHOWS ABUNDANT MOISTURE...LITTLE CAP...AFTN CAPES 2500-3500...WITH -7 LI. WILL RAISE AFTN POPS TO LIKELY INLAND AND HIGH CHANCE COAST WITH DESCRIPTION OF SCATTERED SHOWERS AND TSTMS. NO CHANGES TO TEMPS. .CWF...NO MAJOR CHANGES...MINOR UPDATES TO THIS AFTN WINDS. FCSTID = 23 CHS 89 73 86 74 / 50 20 50 30 SAV 88 72 87 73 / 50 20 50 30 CHL 87 76 85 77 / 50 20 50 30 NBC 88 73 85 73 / 50 20 50 30 RBW 89 71 85 72 / 60 20 50 30 .CHS... GA...NONE. SC...NONE. SLB
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.